Texas, 2020Coastal Flood in Texas, June 7, 2020
June 7, 2020 · NWS CRP · 2 events in 2 counties and zones
Elevated swells with long periods from Tropical Storm Cristobal during the early morning hours of the 7th. 5 feet above mean sea level with long period swells running up to the dunes.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Elevated swells with long periods from Tropical Storm Cristobal during the early morning hours of the 7th. Tide levels reached 2.5 feet above mean sea level with long period swells running up to the dunes. Multiple vehicles were stranded on the beach, including a couple of recreational vehicles.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 6, 11:31 PM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 6, 11:31 PM CST, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1231 AM CDT Sun Jun 7 2020
.DISCUSSION...
Updated for the 06Z Aviation Discussion.
&&
.AVIATION...
VFR conditions will persist across all area terminal through the
forecast cycle. Light and variable winds overnight will become
north and northeast Sunday morning, before turning more to the
east Sunday afternoon/evening.
&&
.PREV DISCUSSION... /Issued 803 PM CDT Sat Jun 6 2020/
DISCUSSION...
Based on current radar and meso-scale models, have tweaked the
pops a tad high and slightly farther south across the northeast
portion of the CWA for this evening. Otherwise, the remainder of
the forecast looks on track.
PREV DISCUSSION... /Issued 631 PM CDT Sat Jun 6 2020/
DISCUSSION...
See aviation discussion below for the 00Z TAFs.
AVIATION...
VFR conditions expected through most of the TAF period. A few
showers will be possible across the VCT area through the evening
hours. Light patchy mist will also be possible across the VCT area
early Sunday morning. Surface winds will be light and variable
overnight, becoming more north Sunday morning and north to
northeast Sunday afternoon.
PREV DISCUSSION... /Issued 343 PM CDT Sat Jun 6 2020/
SHORT TERM (Tonight through Tomorrow night)...
The upper level ridge that was centered over Central Texas today
continues to move eastward as the ridge axis is expected to be
over the Southeast US tomorrow. Cristobal is currently centered in
the Gulf of Mexico and continues to move northward. An area of
moisture rotating out of Cristobal is expected to move across the
Victoria Crossroads and Coastal Bend, however, without much
vorticity available, significant showers are not expected.
Isolated to scattered showers and thunderstorms will be possible
across the Victoria Crossroads this evening and into tonight as
some Hi-Res models are showing some potential showers developing.
Winds tonight will be out of the north veering from the northwest
tomorrow. With the offshore flow high temperatures tomorrow are
expected to be in the 90s across the CWA with the exception of the
Rio Grande where the lower 100s is expected.
PETSS and ETSS models are continuing to show high than normal tide
levels at times of high tide. Both models are showing tides 2.5 ft
above MSL tonight and 2.3 ft tomorrow night at times of high tide.
Therefore, the Coastal Flood Advisory may need to be extended to
through tomorrow night.
LONG TERM (Monday through Saturday)...
The forecast continues to be quite similar to the previous package
through the long term. Isolated to scattered convection is possible
Monday, mostly over the waters, as Tropical Storm Cristobal moves
inland near Louisiana. Our area will remain on the outer western
edge of Cristobal, with the subsidence leading to dry and hot
conditions. As winds shift to more southerly flow Monday/Monday
night will bring more moisture. When combined with the hot
temperatures, heat indices are expected from 105 to 109 degrees over
much of the region for Monday through Wednesday. A heat advisory
will be likely for much of the area, with heat indices around 100 to
115 degrees expected Tuesday.
An upper level trough transitioning over the Central Plains could
send a weak frontal boundary into the area. This could bring some
isolated rain showers to the area, however, we expect most areas
will remain dry. The dry conditions will persist through the end of
the week as ridging builds aloft.
Due to increased swell period/height from Cristobal, minor coastal
flooding and a high risk for rip currents will continue through
early next week.
MARINE...
A weak northeasterly flow will become a weak to moderate offshore
flow late tonight into tomorrow morning before a southwest flow
begins tomorrow night. An area of moisture will move across the
area which could lead to isolated to scattered showers and
thunderstorms across the local waters this evening and into
tonight. With an increase in wave heights, an SCA is in effect
for the offshore waters until tomorrow evening and for the
nearshore waters from tonight until tomorrow afternoon. Onshore
flow will return Monday, then increase to moderate flow Monday
night through Tuesday, with SCEC conditions likely. Winds weaken
on Tuesday night to light to moderate with no significant hazards
through Thursday. A few isolated showers and thunderstorms are
possible Monday and again on Wednesday as a weak frontal boundary
crosses through the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 76 98 78 96 77 / 0 0 0 0 10
Victoria 75 98 78 98 77 / 10 10 0 0 10
Laredo 77 103 79 105 79 / 0 0 0 0 10
Alice 75 102 77 102 77 / 0 0 0 0 10
Rockport 79 95 81 93 80 / 0 0 0 0 10
Cotulla 76 105 78 107 78 / 0 0 0 0 10
Kingsville 75 101 77 100 77 / 0 0 0 0 10
Navy Corpus 79 93 80 92 80 / 0 0 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through this evening For the following
zones: Aransas Islands...Calhoun Islands...Kleberg
Islands...Nueces Islands.
Coastal Flood Advisory until 11 AM CDT this morning For the
following zones: Kleberg Islands...Nueces Islands.
GM...Small Craft Advisory until 6 PM CDT this evening For the
following zones: Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
Small Craft Advisory until 2 PM CDT this afternoon For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM.
&&
ANM/88...AVIATIONHazardous weather outlook, Jun 6, 3:17 AM CST, 23 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
417 AM CDT Sat Jun 6 2020
TXZ229>234-239>247-342>347-442-443-447-071100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
417 AM CDT Sat Jun 6 2020
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Coastal Flood Advisory is in effect today through tonight for
Islands of Nueces and Kleberg Counties for minor coastal flooding
near times of high tide.
There is a High Risk of Rip Currents for Gulf-facing beaches this
afternoon and tonight.
Isolated thunderstorms are possible over the Mid-Coast region late
this afternoon and early evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Coastal flooding is possible around the time of high tide along the
Gulf-facing beaches through early next week.
The High Risk of Rip Currents will continue for Sunday for Gulf-
facing beaches.
Afternoon heat index values could range from 110 to 115 degrees
across South Texas on Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-071100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
417 AM CDT Sat Jun 6 2020
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
Small Craft Advisory for Hazardous Seas is in effect late
this afternoon through tonight for the offshore waters.
Isolated thunderstorms are possible over the bays north of Port
Aransas this afternoon and early evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Isolated thunderstorms will be possible Sunday through Monday over
the offshore waters.
Seas will remain at Small Craft Advisory levels over the offshore
waters Sunday through Sunday night.
TMT/ANM
Coastal Flood, Nueces County Islands
- When
- June 7, 3:00 AM CST to 4:00 PM CST
- Where
- Nueces County Islands forecast zone
- Property damage
- $100,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Tide levels reached 2.5 feet above mean sea level at Bob Hall Pier. Long period swells ran up to the dunes. Multiple vehicles were stranded on the beach, including a couple of recreational vehicles.
Coastal Flood, Kleberg County Islands
- When
- June 7, 3:00 AM CST to 4:00 PM CST
- Where
- Kleberg County Islands forecast zone
- Property damage
- $100,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Tide levels reached 2.5 feet above mean sea level at Bob Hall Pier. Long period swells ran up to the dunes. Multiple vehicles were stranded on the beach.
- Coastal Flood
- Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Dakota, June 7, 2020$602,000 · 2.5 in hail · 27 events
- Tornadoes and Hail in South Dakota, June 7, 2020EF1 · 85 events
- Tornado and Hail in North Dakota, June 7, 2020EF0 · 55 events
- Hail and Damaging Winds in Minnesota, June 7, 20201.75 in hail · 35 events
- Tropical Storm and Storm Surge in Alabama, June 7 to 8, 2020$25,000 · 8 events
- Lightning Strike in Florida, June 7, 20202 injured · 1 event
- Hail and Lightning Strike in Utah, June 7, 20201 injured · 1.75 in hail · 5 events
- Waterspouts in Gulf of Mexico, June 7, 20205 events
- Flash Flooding in Florida, June 7, 20205 events
- Dust Storm and High Wind in Kansas, June 7, 2020$5,000 · 56 kt wind · 5 events
- Tornadoes in Florida, June 7, 2020EF0 · 5 events
- Hail and Damaging Wind in South Dakota, June 7, 20201 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 906048, 906049.